Electron. J. Diff. Equ., Vol. 2011 (2011), No. 106, pp. 1-10.

Modified quasi-boundary value method for Cauchy problems of elliptic equations with variable coefficients

Hongwu Zhang

In this article, we study a Cauchy problem for an elliptic equation with variable coefficients. It is well-known that such a problem is severely ill-posed; i.e., the solution does not depend continuously on the Cauchy data. We propose a modified quasi-boundary value regularization method to solve it. Convergence estimates are established under two a priori assumptions on the exact solution. A numerical example is given to illustrate our proposed method.

Submitted May 4, 2011. Published August 23, 2011.
Math Subject Classifications: 35J15, 35J57, 65G20, 65T50.
Key Words: Ill-posed problem; Cauchy problem; elliptic equation; quasi-boundary value method; convergence estimates.

Show me the PDF file (278 KB), TEX file, and other files for this article.

Hongwu Zhang
School of Mathematics and Statistics, Lanzhou University
Lanzhou city, Gansu Province, 730000, China
email: zh-hongwu@163.com

Return to the EJDE web page